Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tv_viewer

Accutane & Birth Control

For those of you are taking birth control pills on Accutane:

Which brand did you take?

Did you gain weight?

I'm thinking about starting Yasmin along with Accutane but I'm unsure as when I took Alesse in the past I gained a lot of weight quickly.

Share this post


Link to post
Share on other sites

Hi tv_viewer,

I'm taking Allese with accutane, and I'm not noticing any type of weight gain. I am actually losing weight while I'm on it (this is my second month) because I started eating healthy and exercising regularly. I'm sure that each brand acts differently on every body, but if you're afraid of weight gain, then I suggest changing your diet and activity level. Hope that helps.

Share this post


Link to post
Share on other sites
Hi tv_viewer,

I'm taking Allese with accutane, and I'm not noticing any type of weight gain. I am actually losing weight while I'm on it (this is my second month) because I started eating healthy and exercising regularly. I'm sure that each brand acts differently on every body, but if you're afraid of weight gain, then I suggest changing your diet and activity level. Hope that helps.

Thank you for your response! I actually eat really healthy and have a healthy low weight so I don't think there's much I can change. I guess it just goes to show how we each react so differently to medications.

Share this post


Link to post
Share on other sites

I was on yasmin, and I did gain weight roughly around 7 pounds.

I am possibly going to be starting my second course (accutane) and am debating on taking Yaz or Ortho tri cyclen. My dermo wants me to do each one for about 3 months and see which I like better, on yasmin in the begining my skin was bad (also probably the infamous accutane IB) but I also had really bad cramps while on it.

Previous to yasmin I was on allesse also and when first starting on it I gained weight.

Hopefully Yaz or OTC will work...

Share this post


Link to post
Share on other sites

I'm taking ortho-cyclin (pretty much the same as ortho-tri-cyclin) and I gained about 5 pounds. Nothing too noticeable though. It's just the basic birth control that was the cheapest. My friend got a liver AND kidney infection and she believes it's from Yaz. But I'm not sure if that's the case.

I think that any birth control you take you have the potential risk of weight gain, I think it's just how your body reacts to it because I know people who did gain weight on certain brands, and some who didn't on the same brand.

Share this post


Link to post
Share on other sites

I've been taking zovia for 4 1/2 years now and haven't gained any weight. Well maybe like a pound or two, but it went all to my boobs (i went from a c to a d). Anyways I've been on accutane for only around 2 weeks, but still no weight change. Overall though, i really like my birth control and would recommend it to anyone. :)

Also, my doctor was going to prescribe me yasmin, but ended up going with zovia because he heard it was better. Anyways, good luck !

Edited by samanthapaige

Share this post


Link to post
Share on other sites

I'm taking ortho-cyclen, not ortho-tri-cyclen... my doc said that a lot of women have crazy mood swings when they take the "tri" birth controls because the hormones are different. I figured I wouldn't want anything to affect my mood while I'm on accutane!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×